Can Medications Cause Irritable Bowel Syndrome To Occur?

PLEASE SHARE:

Have you ever had a case of diarrhea occur, one that seemingly came out of nowhere? Perhaps you have been constipated before, an occurrence that was very unusual, not the result of something that was a change in your diet. These are all symptomatic of people that have experienced irritable bowel syndrome, a condition that is regularly reported and treated by medical doctors every day.

It is often believed that this type of condition does not have a particular medical cause, but is more of a mental condition that affects the human body physically. Here are some tips on what you should do to treat IBS, and the many medications that could actually be exacerbating this condition within your body.

How To Know If You Have IBS

gas and bloatingIf you do have irritable bowel syndrome, it’s actually very easy to detect based upon symptoms that you will experience.

As mentioned before, you could be constipated, you could be experiencing diarrhea, and a variety of symptoms like bloating, pain in your abdomen, and a feeling as if you are not quite done going to the bathroom.

It often occurs out of nowhere, leading many people perplexed as to what has actually caused it to occur. That’s why they go to the doctor, yet even with medical treatment, and all of the knowledge that a physician will typically have, they will tell you that there is no cure.

They can only treat the symptoms of the condition, and also help you in regard to asking you to augment your diet and potentially your lifestyle. It is your lifestyle more than anything else that is the primary causative agent for this condition manifesting in your life.

How IBS Is Caused

According to most physicians, if you have been under a significant amount of stress, or you are experiencing anxiety to some degree, this can cause an imbalance in the neurotransmitters within your brain, specifically that part of the brain which is connected to your intestines.

Your intestines are able to move the waste material out of your body by contracting and releasing in a rhythmic matter. When this rhythm is., Or if it slows down significantly, you end up with diarrhea or constipation, respectively. This is why many doctors will prescribe certain medications like antidepressants and benzodiazepines in order to help you get control of the situation.

They know that it is not the result of some type of illness, bacteria or virus, and therefore this is the best treatment option. But there are some drugs that can actually lead to the development of IBS, a few of which we will now present.

Medications That Cause Irritable Bowel Syndrome

Drinking WaterAlthough drinking not enough water can lead to constipation, and not having enough fiber can do the same, stress is the primary contributor to those that get diarrhea, along with bacteria and viruses.

The drugs that you receive in order to treat illnesses such as viral infections can actually lead to the development of IBS.

This is because they are creating an imbalance within your body. Although most antidepressants can help with this condition, SSRIs are known to cause an imbalance in serotonin which can lead to the development of irritable bowel syndrome.

This is why your doctor may take you off of certain antidepressants that you are taking in order to monitor the changes, and if your IBS improves, they will likely prescribe another type of medication that is designed to get control of your anxiety and depression.

Once you have had irritable bowel syndrome once, you will never want to have it again. For some people, it will only last for a few days, whereas others may have it for several months. There is very little else like not having control of your bowel movements, making you feel uncomfortable in social settings.

If you are already dealing with anxiety issues with dealing with people, which may have caused the problem to begin with, the advent of diarrhea in a public setting can make this even worse. That’s why your doctor will work with you with multiple appointments, monitoring your condition, trying out different types of pharmaceuticals.

They will also recommend if you are constipated that you should take plenty of fiber, drink lots of water, and for diarrhea Imodium A/D is going to be your best bet for getting this under control.

PLEASE SHARE:

There are no comments yet, add one below.

Leave a reply

Your email address will not be published. Required fields are marked *

*

*

css.php